Wednesday, August 31, 2011
Tuesday, August 30, 2011
I went in for my scheduled appointment for the photo (ferenthesis/thing) to help tame down the new (donor) T-cells that might be attacking my body (which IS working, btw). My counts are improving and as you know the doc says the liver biopsy test said I DO NOT have graft vs. host disease in my liver. Karsten/Hubby and I made the doc repeat this THREE times just to make sure we heard him right. They don't yet know what's wrong with my liver, but the light therapy is working, and it's possible when I get off all the drugs/antibiotics it will improve.
Well, I got an unexpected visit from a Nurse Practitioner (NP) yesterday, while I was having my blood work done on the photo machine. Apparently, I had an appointment with her and knew nothing about it. It was also out of the ordinary because I usually only see NPs weekly, and I'd just seen Dr. Myint (my main doctor) on Thursday. Well, yesterday was Monday, so I wasn't supposed to see an NP until Thursday of this week. But she came and here's what happened:
To sum it all up, she basically told me Dr. Myint DOES BELIEVE I have graft v. host disease in my liver, even though it didn't show up in the test results, and so they're going to treat me as if I do. I couldn't believe what I was hearing. Of course, I started bawling and asked why the doc would say that? She said, I was crying because of the steroids and they make people crazy and do crazy things. I said, "No, I'm crying because you're contradicting what the doc said about my results." Because I was clearly upset, she said the steroids can make me feel suicidal. If I feel that way to call her immediately. I told her I wasn't feeling stinkin' suicidal, just upset by the contradictory information. And honestly, she's the LAST PERSON on the planet I'd call if I ever did feel suicidal (which I DON'T believe I ever will; I have FOUR KIDS that need me!). Instead, I might feel HOMicidal toward HER (please know I'm joking here)! ARG Why would she say the doctor is lying to me? Why?! Why would she do that to me? That's what she's saying, right? He's not being truthful? He's telling me one thing, but her another.
All I know is I left feeling completely beat up after this conversation. One of the nurses there that I highly respect didn't think they should lower the dose of my steroids too quickly/too soon (he told me not to expect it), but this NP got permission from another doc to lower it (my doc is out of town). Now I'm doubting if I should even listen to her! I'm not feeling very well today--I took the lower dose, but now I feel nauseous. Either it's stress from my conversation with her (which my mother-in-law witnessed and said the NP could have handled things much better), or it is the steroids making me feel nauseous. I'm waiting to hear back from my nurse coordinator to get this mess straightened out.
Okay, just talked to the nurse coordinator. She said that the tests were negative for graft vs. host diseases in my liver, but sometimes the tests give false negatives, so Dr. Myint doesn't trust it, so he's still going to treat my body as though I have the disease to play it safe. The doc NEVER said this to us, even after our making him repeat the results THREE times. Maybe he doesn't want to scare or worry us? But apparently, everyone knows what's going on but us. SIGH
Anyway, all I know is I'm in God's hands. He's my DOCTOR, and He's going to take care of things. Now, if I could just PRACTICE what I preach and quit all this worrying, I'd be FINE. LOL
I just really don't like this particular nurse. She loves using words like: graft vs. host disease is a real MOTHER. You don't want it.
Well, DUH! Can you just tame your language down a bit? sigh It's stressful enough without her bombarding us. After hearing all that, I just wanted to drop facedown in a pile of mud and let God drag me away. My mother-in-law laughed when she heard that description. Though I was sincere, it was nice to see the humor in it, and it made me feel like Anne of Green Gables. I do tend to be a drama queen, and these steroids really don't help.
Sunday, August 28, 2011
Here's Chelsea and Whitney instead. I'm the bald one on the right. :-) We were celebrating my daughter, Whitney's, 18th birthday. I'm so proud of the woman she's become. She truly loves God and does all in her power to please Him. I love you, Whitney. You make me proud. Happy Birthday!
Below is my grandma and me, watching the kids swim during Whitney's party. You won't be able to see some of the details of my head during my explanation below. If you're curious, drop by Facebook. You can see them there.
Thursday, August 25, 2011
I DO NOT HAVE GRAFT VS. HOST DISEASE IN MY LIVER!!!
My liver is SAFE FROM THIS NASTY DISEASE!! PRAISE GOD!!! THANK YOU, GOD!!!!
Yes, I know ALL CAPS means I'm yelling, but right now, I’m strung out on steroids, so that’s my excuse. :-)
I do have a slight case of graft vs. host, but it's only in my face/skin and mouth, which isn't as dangerous, obviously, but it's also so light, they feel they’re able to keep it under control. And they said they want a little of it because it will fight the cancer. The doc isn't worried and he will simply manage it. I think they believe they can bring it all under control. Well, I asked GOD to be my Head Physician, so I KNOW it’s gonna happen. He’s brought me this far, hasn’t He? I put my trust in Him, no matter what happens. No matter what happens, guys. My God is in charge whether I live or die.
The docs don't know why my liver enzymes are high. They said I have a fatty liver (this is BEFORE I started eating like a pig after being put on all the steroids, lol). But it's very likely the drugs are causing my liver enzymes to flare up because it was FINE before I started having drugs for breakfast, lunch and dinner. Either way, it's NOT THE DISEASE!!! What a HUGE relief!!! I BAWLED/SOBBED when I got in the car just thanking God over and over and over again.
OH!! They're going to cut my steroid dose in HALF and then slowly tapper off!!! The half dose starts tomorrow. I'm desperate for this! Thank You, God!
I don't know if I'll be able to sleep. I'm dying to EAT something. Oh, I ate so MUCH ice-cream and candy, the docs had to give me an insulin shot. LOL So, ice-cream and candy is now out of my diet!!! I'm so SAD!!! I DID EAT A TON of it. E-hem. I'm worried now, though. I don't know what else to eat but corn on the cob and sweet pickles (insane, I know; and even though I look it, no, I’m NOT pregnant, sigh). These are the only things that will go down. In fact, I really, really want some now (it’s 11 PM). In fact, bacon and eggs sound good NOW. See what happens. I go to bed thinking of FOOD ALL THE TIME. I’ve got to get these steroids out of my system.
I know it's because of all these prayers that have been going up on my behalf that God is hearing. Thank You, my God. Thank you my brothers and sisters in Christ. xxx
Love you all.